Alert archive / Utah / Flash Flood Warnings in 2013

Flash Flood Warning 6, NWS Salt Lake City, UT

July 7, 2013Garfield County, Wayne County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Jul 7, 2013, 5:40 PM MDT for Garfield County, Wayne County, Utah. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2013, 5:40 PM MDT (23:40 UTC)
Expired
Jul 7, 2013, 8:30 PM MDT
In force
3 hr
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon
Flood severity
None

Counties Garfield County, UT, Wayne County, UT

The radar

The Cedar City radar (KICX), 160 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 7:00 PM MDTFLASH FLOOD13 Sse Capitol Reef Np, UTPARK RANGER REPORTED FLASH FLOODING IN SHEETS GULCH IN CAPITOL REEF NATIONAL PARK. FLOODING REACHED ALL THE WAY TO NOTOM ROAD JUST EAST OF THE PARK BOUNDARY. TIME IS APPROXIMATE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 80 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 11.7 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2013-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2013-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2419 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

829 
WGUS55 KSLC 072340
FFWSLC
UTC017-055-080230-
/O.NEW.KSLC.FF.W.0006.130707T2340Z-130708T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
540 PM MDT SUN JUL 7 2013

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL GARFIELD COUNTY IN UTAH
  CENTRAL WAYNE COUNTY IN UTAH

* UNTIL 830 PM MDT

* AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT STRONG THUNDERSTORMS PRODUCING HEAVY RAIN WERE MOVING NORTH 
ALONG THE WESTERN EDGE OF CAPITOL REEF NATIONAL PARK.  RADAR 
ESTIMATES INDICATE THAT AROUND THREE-QUARTERS OF AN INCH OF RAIN HAS 
FALLEN OVER MUCH OF THE UPPER REACHES OF SHEETS GULCH DRAINAGE.  
FLASH FLOODING IS EXPECTED IN SHEETS GULCH AND THE FLOODING MAY 
REACH NOTOM ROAD EAST OF THE PARK BOUNDARY. 

ALSO...AN ADDITIONAL QUARTER OF AN INCH TO HALF AN INCH OF RAIN HAS 
FALLEN IN THE SULPHUR CREEK DRAINAGE WHERE FLASH FLOODING WAS 
REPORTED EARLIER TODAY.  THIS RAINFALL WILL RESULT IN ADDITIONAL 
RISES AND FLOODING IN SULPHUR CREEK THIS EVENING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. STAY OUT OF NARROW CANYONS AND NORMALLY DRY WASHES!

&&

LAT...LON 3819 11131 3840 11146 3831 11116 3817 11103
      3810 11102 3803 11101 3802 11131

$$
2 follow-up statements
198 
WGUS75 KSLC 080056
FFSSLC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
656 PM MDT SUN JUL 7 2013

UTC017-055-080230-
/O.CON.KSLC.FF.W.0006.000000T0000Z-130708T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARFIELD UT-WAYNE UT-
656 PM MDT SUN JUL 7 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR
CENTRAL WAYNE AND NORTH CENTRAL GARFIELD COUNTIES...

AT 644 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT SHOWERS AND THUNDERSTORMS HAD MOVED NORTH AND EAST OF CAPITOL 
REEF NATIONAL PARK.  HOWEVER...RUNOFF FROM EARLIER STORMS WILL 
CONTINUE TO MOVE THROUGH STREAMS AND WASHES THIS EVENING.  IN 
PARTICULAR...FLASH FLOODING IS EXPECTED IN SHEETS GULCH...POSSIBLY 
ALL THE WAY TO NOTOM ROAD. ADDITIONAL FLOODING IS EXPECTED IN 
SULPHUR CREEK WHERE WATER LEVELS ARE ALREADY ELEVATED FROM FLOODING 
EARLIER TODAY.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHEETS GULCH 
AND SULPHUR CREEK IN CAPITOL REEF NATIONAL PARK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. STAY OUT OF NARROW CANYONS AND NORMALLY DRY WASHES IN THE 
WARNED AREA THIS EVENING!

&&

LAT...LON 3819 11131 3840 11146 3831 11116 3817 11103
      3810 11102 3803 11101 3802 11131

$$

RG
224 
WGUS75 KSLC 080232
FFSSLC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
832 PM MDT SUN JUL 7 2013

UTC017-055-080237-
/O.EXP.KSLC.FF.W.0006.000000T0000Z-130708T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARFIELD UT-WAYNE UT-
832 PM MDT SUN JUL 7 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 PM MDT FOR CENTRAL
WAYNE AND NORTH CENTRAL GARFIELD COUNTIES...

RUNOFF FROM EARLIER PRECIPITATION HAS DIMINISHED AND WATER LEVELS IN 
STREAMS AND WASHES IN CAPITOL REEF HAVE DECREASED. THEREFORE...THE 
FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...HIGHER 
THAN NORMAL FLOWS MAY CONTINUE IN SULPHUR CREEK AND SHEETS GULCH FOR 
SEVERAL MORE HOURS ALTHOUGH ADDITIONAL FLOODING IS NOT EXPECTED. 
 
MONITOR NOAA WEATHER RADIO OR LOCAL TELEVISION OR RADIO FOR THE 
LATEST WEATHER INFORMATION.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

LAT...LON 3819 11131 3840 11146 3831 11116 3817 11103
      3810 11102 3803 11101 3802 11131

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 4:08 PM MDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 7, 4:08 PM MDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
408 PM MDT SUN JUL 7 2013

.SYNOPSIS...THE RIDGE OF HIGH PRESSURE OVER THE DESERT SOUTHWEST
WILL REMAIN SOUTH AND EAST OF UTAH THROUGH TODAY...WITH A MOIST
AND SOMEWHAT UNSTABLE AIRMASS REMAINING OVER THE EASTERN GREAT
BASIN. THE AIRMASS WILL THEN GRADUALLY DRY THROUGH MIDWEEK BEFORE
MOISTURE SPREADS BACK INTO THE AREA FOR THE LATTER PART OF THE WEEK.

&&

.DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS HAVE ONCE AGAIN
FORMED ACROSS UTAH AND SOUTHWEST WYOMING TODAY...AS THE MOIST
AIRMASS REMAINS IN PLACE OVER THE REGION. THESE STORMS HAVE
PRODUCED SEVERE WIND GUSTS IN NORTHWEST UTAH AND FLASH FLOODING IN
SOUTHERN UTAH...WITH THE POTENTIAL FOR MORE HAZARDOUS WEATHER
THROUGH THE EVENING HOURS.

THE AIRMASS LOOKS TO DRY A BIT THROUGH THE BEGINNING OF THE
WEEK...AS A WEAK RIDGE BUILDS OVER THE INTERMOUNTAIN WEST AND
DRIER AIR MOVES INTO THE MID LEVELS IN THE LIGHT WESTERLY FLOW.
NONETHELESS...ISOLATED THUNDERSTORMS WILL STILL BE
POSSIBLE...PARTICULARLY OVER THE HIGHER TERRAIN.

MOISTURE LOOKS TO RETURN FROM THE SOUTH STARTING LATE WEDNESDAY
INTO THURSDAY...AS THE HIGH SHIFTS TO THE EAST OF UTAH...PROVIDING
STEADY SOUTHERLY FLOW OVER THE DESERT SOUTHWEST. THE GFS HAS BEEN
CONSISTENTLY A LITTLE FASTER WITH THIS MOISTURE THAN THE EC...WITH
MOISTER AIR MOVING INTO THE AREA AS EARLY AS WEDNESDAY MORNING.
FOR NOW...FORECAST IS A COMPROMISE BETWEEN THESE TWO SOLUTIONS.

THE 12Z ECMWF MOVED TOWARD THE GFS...PROVIDING A LITTLE MORE
CONFIDENCE IN THE EXTENDED FORECAST. PREVIOUSLY THE EC HAD DRIED
THE AIRMASS AGAIN STARTING FRIDAY...AS A TROUGH INTRUDED INTO THE
GREAT BASIN FROM THE WEST. NOW...BOTH MODELS KEEP THE MOISTURE IN
PLACE INTO THE WEEKEND. AS SUCH...HAVE INCREASED POPS THROUGH THE
EXTENDED...AS CURRENT INDICATIONS ARE THAT ANOTHER WET WEEKEND
COULD BE ON TAP.

&&

.AVIATION...THUNDERSTORMS WILL CONTINUE TO BE THE MAJOR ISSUE AT
THE SLC TERMINAL THROUGH THE AFTERNOON AND EVENING. THERE IS A 70
PERCENT CHANCE THAT GUSTY AND VARIABLE WINDS WILL IMPACT THE
TERMINAL BETWEEN 22Z AND 04Z. THE STRONGEST OF THESE STORMS MAY
ALSO PRODUCE HEAVY RAIN AND CEILINGS BELOW 7000FT.

&&

.FIRE WEATHER...CONTINUED MOIST AND UNSTABLE OVER THE FIRE DISTRICT
TODAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO THREATEN THROUGH
THE EVENING...WITH WETTING RAIN AND FREQUENT LIGHTNING POSSIBLE WITH
ANY CELLS THAT DEVELOP. A GRADUAL DRYING TREND WILL BEGIN TOMORROW
AS HIGH PRESSURE STRENGTHENS...DECREASING THE THREAT OF SHOWERS AND
THUNDERSTORMS. SOUTHWEST FLOW IS EXPECTED TO INCREASE BEGINNING
THURSDAY...DRAWING MOISTURE BACK INTO THE REGION. INCREASING
SOUTHERLY FLOW MAY RESULT IN ISOLATED CRITICAL FIRE WEATHER
CONDITIONS ON THURSDAY BEFORE THE MOISTURE BECOMES FULLY
REESTABLISHED. MOISTURE IS EXPECTED TO STICK AROUND THROUGH THE
UPCOMING WEEKEND ONCE IT RETURNS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

SCHOENING/TRAPHAGAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 7, 5:36 AM MDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
536 AM MDT SUN JUL 7 2013

UTZ001>016-019>021-517-518-WYZ021-081230-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
536 AM MDT SUN JUL 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
TODAY. GUSTY OUTFLOW WINDS...HAIL AND LOCALLY HEAVY RAIN CAN BE
EXPECTED WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A GRADUAL DRYING TREND WILL TAKE PLACE MONDAY THROUGH MIDWEEK.
ALTHOUGH THUNDERSTORMS WILL STILL BE POSSIBLE...THE COVERAGE AND
INTENSITY OF STORMS WILL DECREASE.

TEMPERATURES WILL WARM AS THE WEEK UNFOLDS...WITH TRIPLE DIGIT
READINGS POSSIBLY ACROSS NORTHERN UTAH VALLEY LOCATIONS BY
WEDNESDAY OR THURSDAY...WITH READINGS CLOSE TO 110 DEGREES IN DIXIE.

CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP BY THURSDAY AS STRONGER
SOUTHWEST FLOW DEVELOPS AND RELATIVE HUMIDITIES REMAIN LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

In the hours before

Local storm report, Jul 7, 2:36 PM MDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
236 PM MDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     FLASH FLOOD      3 WNW CAPITOL REEF NP   38.29N 111.26W
07/07/2013                   WAYNE              UT   PARK/FOREST SRVC

            RANGERS AT CAPITOL REEF NATIONAL PARK REPORT FLASH
            FLOODING ON SULPHUR CREEK. THE FLOOD REACHED THE VISITORS
            CENTER AT 225 PM MDT.

&&

ES
Special weather statement, Jul 7, 3:47 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
347 PM MDT SUN JUL 7 2013

UTZ005-072315-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-
347 PM MDT SUN JUL 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BOX ELDER AND CENTRAL
TOOELE COUNTIES UNTIL 515 PM MDT...

AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 27 MILES NORTHEAST
OF MONTELLO TO 21 MILES NORTH OF KNOLLS TO 22 MILES NORTH OF FISH
SPRINGS WILDLIFE REFUGE TO 9 MILES WEST OF FISH SPRINGS WILDLIFE
REFUGE...AND MOVING EAST AT 20 MPH.

WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THESE STORMS ALONG WITH
LIGHTNING AND A BRIEF HEAVY RAINFALL.

* LOCATIONS IMPACTED INCLUDE...
   INTERSTATE 80...
   CLIVE...
   DELLE...
   DUGWAY...
   LAKESIDE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4157 11394 4162 11284 4120 11243 4107 11250
      4077 11231 4075 11265 4046 11253 4048 11232
      4041 11231 4046 11234 4044 11250 4035 11255
      4020 11249 4007 11255 4002 11248 3991 11257
      3991 11363 4017 11339 4102 11339
TIME...MOT...LOC 2146Z 266DEG 17KT 4149 11376 4102 11327
          4017 11326 3988 11352

ROGOWSKI
Local storm report, Jul 7, 4:13 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
413 PM MDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND GST     10 W KNOLLS             40.73N 113.47W
07/07/2013  M58.00 MPH       TOOELE             UT   MESONET

            INTERSTATE 80 SENSOR IN THE DUGWAY MESONET...DPG17.

0335 PM     TSTM WND GST     11 W KNOLLS             40.73N 113.50W
07/07/2013  M66.00 MPH       TOOELE             UT   MESONET

            INTERSTATE 80 AT MILE POST 29 SENSOR...UT33.

&&

ES
Local storm report, Jul 7, 4:25 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
425 PM MDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND GST     15 NNE KNOLLS           40.91N 113.15W
07/07/2013  M65 MPH          TOOELE             UT   MESONET

            DIDDLE KNOLL SENSOR IN THE DUGWAY MESONET...DPG27.

&&

ES
Special weather statement, Jul 7, 4:37 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
437 PM MDT SUN JUL 7 2013

UTZ020-518-072315-
SOUTH CENTRAL UTAH UT-SOUTHERN UTAH MOUNTAINS UT-
437 PM MDT SUN JUL 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARFIELD COUNTY UNTIL 515
PM MDT...

AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST WEST OF BOULDER...OR 11 MILES NORTHEAST OF
ESCALANTE...MOVING EAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM...ALONG WITH VERY HEAVY RAIN.

THIS STORM WILL CROSS HIGHWAY 12 AND IMPACT THE COMMUNITY OF
BOULDER.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3806 11122 3784 11109 3780 11158 3798 11160
TIME...MOT...LOC 2236Z 265DEG 16KT 3790 11147
Special weather statement, Jul 7, 5:15 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
515 PM MDT SUN JUL 7 2013

UTZ002-003-080045-
NORTHERN WASATCH FRONT UT-SALT LAKE AND TOOELE VALLEYS UT-
515 PM MDT SUN JUL 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR DAVIS...WESTERN WEBER...SALT
LAKE...EASTERN BOX ELDER AND EASTERN TOOELE COUNTIES UNTIL 645 PM
MDT...

AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG WINDS OVER THE GREAT SALT LAKE MOVING EAST AT 40 MPH TOWARD
THE NORTHERN WASATCH FRONT AND SALT LAKE VALLEY. WIND GUSTS OF 40 TO
55 MPH ARE EXPECTED. THE STRONG WINDS MAY OCCUR WELL BEFORE ANY
LIGHTNING OR RAINFALL OCCURS.

* LOCATIONS IMPACTED INCLUDE...
   GRANTSVILLE AND  STOCKTON...
   HOWELL... PENROSE AND  TOOELE...
   SALT LAKE CITY...OGDEN...AND BOUNTIFUL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 55 MPH. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

LAT...LON 4183 11205 4068 11176 4049 11182 4043 11198
      4046 11210 4071 11222 4055 11220 4037 11235
      4040 11251 4076 11265 4078 11227 4107 11250
      4127 11239 4190 11251 4192 11248 4164 11238
      4176 11220 4200 11227 4200 11219
TIME...MOT...LOC 2312Z 241DEG 33KT 4175 11272 4131 11241
          4105 11249 4076 11279

ROGOWSKI

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 6:23 PM MDTSpecial Weather StatementSLCTooele37 min
Jul 6, 6:26 PM MDTAreal Flood AdvisorySLCDavis2 hr
Jul 6, 7:01 PM MDTSpecial Weather StatementSLCBox Elder, Tooele74 min
Jul 6, 7:53 PM MDTSpecial Weather StatementSLCDavis, Salt Lake82 min
Jul 7, 1:24 PM MDTFlash Flood WarningSLCWayne111 min
Jul 7, 2:11 PM MDTSevere Thunderstorm WarningSLCEmery49 min
Jul 7, 2:42 PM MDTSevere Thunderstorm WarningSLCCarbon, Emery63 min
Jul 7, 3:29 PM MDTAreal Flood AdvisorySLCDavis2 hr
Jul 7, 3:47 PM MDTSpecial Weather StatementSLCTooele88 min
Jul 7, 3:56 PM MDTSevere Thunderstorm WarningSLCBox Elder, Tooele94 min
Jul 7, 4:37 PM MDTSpecial Weather StatementSLCGarfield38 min
Jul 7, 4:45 PM MDTSevere Thunderstorm WarningSLCBox Elder90 min
Jul 7, 5:15 PM MDTSpecial Weather StatementSLCDavis, Salt Lake90 min
Jul 7, 5:50 PM MDTSpecial Weather StatementSLCWashington40 min

Nearby

Flash Flood Warnings in Utah, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.